Life‐Threatening Bradyarrhythmia After Massive Azithromycin Overdose

@article{Tilelli2006LifeThreateningBA,
  title={Life‐Threatening Bradyarrhythmia After Massive Azithromycin Overdose},
  author={J. Tilelli and K. M. Smith and R. Pettignano},
  journal={Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy},
  year={2006},
  volume={26}
}
  • J. Tilelli, K. M. Smith, R. Pettignano
  • Published 2006
  • Medicine
  • Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy
  • A 9‐month‐old infant was inadvertently administered azithromycin 50 mg/kg, taken from floor stock, instead of the prescribed ceftriaxone. Shortly thereafter, she became unresponsive and pulseless. The initial heart rhythm observed when cardiopulmonary resuscitation was started was a wide‐complex bradycardia, with a prolonged rate‐corrected QT interval and complete heart block. The baby was resuscitated with epinephrine and atropine, but she suffered severe anoxic encephalopathy. Torsade de… CONTINUE READING
    30 Citations

    Paper Mentions

    Blog Post
    Bradycardia and Hypothermia Complicating Azithromycin Treatment
    • Highly Influenced
    • PDF
    Azithromycin Causes a Novel Proarrhythmic Syndrome
    • 44
    The cardiotoxicity of macrolides: the role of interactions
    • PDF
    Evaluation of azithromycin induced cardiotoxicity in rats.
    • 15
    • PDF

    References

    SHOWING 1-10 OF 22 REFERENCES
    Erythromycin induced Torsades de Pointes: case report and review of the literature.
    • 18
    Is azithromycin treatment associated with prolongation of the Q-Tc interval?
    • 25
    Erythromycin induced torsades de pointes.
    • 9
    Possible risk for cardiac arrhythmia related to intravenous erythromycin
    • 23
    Erythromycin-induced QT prolongation and polymorphic ventricular tachycardia (torsades de pointes): case report and review.
    • 58
    Adverse Effects of Macrolide Antibacterials
    • 133